MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006020X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the 6mm x 20cm x 150cm saber balloon catheter (bc) was used, but it was found that the balloon was ruptured pointedly.There was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2 and h6 have been updated accordingly.As reported, the 6mm x 20cm x 150cm saber balloon catheter (bc) was used, but it was found that the balloon was ruptured pointedly.There was no reported patient injury.Additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 82185204 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Section b5: addendum for additional information has been obtained: the device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the stylet or any of the sterile packaging components.The device did not kink or bend at any time prior to the resistance/friction.There were no kinks/bends noted after the resistance/friction was experienced.There was 50:50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were kinks noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.As reported, the 6mm x 20cm x 150cm saber balloon catheter (bc) was used, but it was found that the balloon was ruptured pointedly.There was no reported patient injury.The device was not returned for analysis.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the stylet or any of the sterile packaging components.The device did not kink or bend at any time prior to the resistance/friction.There were no kinks/bends noted after the resistance/friction was experienced.There was 50:50 contrast to saline ratio.The same indeflator was used successfully with other devices.There were kinks noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.Additional procedural details were requested but are unknown.The device was not returned for evaluation.A product history record (phr) review of lot 82185204 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11262493
Report Number9616099-2021-04220
Device Sequence Number10960025
Product Code LIT
UDI-Device Identifier20705032069639
UDI-Public20705032069639
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number48006020X
Device Catalogue Number48006020X
Device Lot Number82185204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/09/2021
02/19/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/12/2021
03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1